Necrotizing cutaneous vasculitis with massive gastrointestinal bleeding following naproxen treatment Academic Article uri icon

abstract

  • Abstract Cutaneous necrotizing vasculitis is usually induced by an acute infection or exposure to a drug. Cutaneous vasculitis may precede severe systemic involvement, and may end in death. Accordingly, diagnosis of cutaneous vasculitis, identification of etiological factors, follow-up for systemic involvement and treatment are important. The authors present a case study of a 58-year-old male with fever and extensive eruption involving the trunk and extremities which appeared two days after initiation of treatment with oral naproxen. The clinical and histological findings were consistent with cutaneous necrotizing leukocytoclastic vasculitis. Two events of massive upper gastrointestinal bleeding occurred during treatment with systemic corticosteroids. The possible etiological factors and the mechanisms involved in the induction of the vasculitis and the gastrointestinal bleeding are discussed.

publication date

  • March 1, 2010